View Full Version : Ritalin LA - Why is the second release worse?


ritaman
09-17-14, 03:30 PM
Its been almost one year since I started Ritalin LA.
R. LA 30mg for 6 months (one single dose);
R. LA 60mg for 3 months (two 30mg of R. LA, together);
R. LA 40mg for 2 months (one single dose).

My doc doesnt precribe the IR version, only the LA since I work and study the whole day.

The thing is: 30min after I take Ritalin LA (doesnt matter if 30, 60 or 40mg), I feel great, I feel like the guy on the "Limitless" movie. Side effects are high heart rate and high BP for 1h-1h30. But they dont bother me.

But, 5-6h hours later, when the second release comes in, I get all the side effects: high heart rate, high BP, but NONE of the good effects I get in the first release.

The question for people who take Ritalin LA: is this normal??? Is the second release a weaker release with more side effects than treatment?

____

Second question: are the contents of Ritalin LA 10mg, 20mg, 30mg and 40mg the same?
I'm asking this because I think I need to lower my 40mg dose to half of it. So, since its a capsule, why not open it, drop half of its content, and close it again? If the contents are all the same, all I am doing is 'manufacturing a 20mg version'. Am I right? Please, I have no idea about that.

Thanks a lot.
PS: at this moment, I am on the second release phase. God, I hate it.

Redrum
09-17-14, 04:40 PM
That's weird, I'm on my first week on 10mg LA and I don't notice the 2nd dose at all. I don't know if it's because the supply is so stable. During the 2nd day 4hrs after I took the meds it felt like my heart was going to pop out of my chest though, it was quite scary, good thing it seems to have stopped.

ritaman
11-28-14, 09:47 PM
Can somebody help me? Please? No opinions? =/

Pilgrim
11-29-14, 07:16 AM
It's all the same.

I think basically, the side effects come from lack of dopamine in your brain.

Wowwowwow
11-29-14, 08:36 AM
I can't stop fiddling till I take my Ritalin....aww that's bad...I heard it from a kid

sarahsweets
12-01-14, 05:50 AM
Maybe its something as simple as not needing the second dose? Maybe once a day is all you need.
rhew

ritaman
12-05-14, 07:02 AM
Maybe its something as simple as not needing the second dose? Maybe once a day is all you need.
rhew

I dont take a second dose. I take the LA version, which means I take only one dose, with two releases: the first one 40-50min after I take it and the second release 4-5h after I took it.

The second release always feel like I've drank tons of coffee. I feel jittery, but dont get that dopamine 'flood' in my brain.

Does anybody else feel the same?

I have never been prescribed the IR version of Ritalin and I take the LA version for a few years...

Jenn1202
12-07-14, 12:32 AM
I was on (brand name) Ritalin LA (30mg) for 5 years and the second release worked as well as the first one. Are you on a generic version?

MrsNewton
12-07-14, 02:53 AM
The reason why the second release gives you different effects is because the initial dose is still in your system. You may be metabolizing it too slowly, I'd bring it up with your doc.

ritaman
12-08-14, 10:11 PM
I was on (brand name) Ritalin LA (30mg) for 5 years and the second release worked as well as the first one. Are you on a generic version?

I'm using the brand name Ritalin, from Novartis. I've always used the brand name.

ritaman
12-08-14, 10:13 PM
The reason why the second release gives you different effects is because the initial dose is still in your system. You may be metabolizing it too slowly, I'd bring it up with your doc.

Well, I did it. I tried the 10mg, 20mg, 30mg and 40mg.

It seems that the 30mg is the right amount that gives me the 'less worst' second release effects =/

A diazepam always helps me but, come on... diazepam doesnt help when it concern our memory. So I try do avoid it.

lifeishard1988
12-08-14, 10:58 PM
One possible explanation is the dopamine depletion. Since you also get the side effect from second release (i.e. high heart rate and blood pressure), I assume the drug has do its job right. When you sleep, you stop thinking and the dopamine is saved in the brain. You used up most of your dopamine after the first release. I think a proper diet of enough protein or any l-tyrosine supplement could help your problem.

ritaman
12-09-14, 05:14 PM
One possible explanation is the dopamine depletion. Since you also get the side effect from second release (i.e. high heart rate and blood pressure), I assume the drug has do its job right. When you sleep, you stop thinking and the dopamine is saved in the brain. You used up most of your dopamine after the first release. I think a proper diet of enough protein or any l-tyrosine supplement could help your problem.

Funny thing is that I bought L-Tyrosine just today!

500mg capsules. How much should I take? 3gr. through the day? I am male, 28, 154 pounds, strong, healthy diet.

ritaman
12-16-14, 09:45 AM
As I said, I've tried different dosages of the same brand name: 10, 20, 30 and 40mg version of Ritalin LA. The first release I always feel the same: my blood swims in dopamine and I can focus. When the second release comes in (about 4-5 hours), I only feel anxious and jittery, with ALL THE DOSAGES that I've tried.

Does anyone feel the same? How to stop it?

Jbhawaii
01-09-15, 09:30 PM
Personally, I take 2 doses of LA, daily.

I take 30mg at 6-7am followed by a 20mg booster at around 2pm.

This works great for me, gives me the two spikes I need throughout the day. First week I was having some minor hand tremors but that has since subsided as my body becomes accustomed to the drug.

Have you tried concerta? Personally, I found it to be the absolute best Ritalin delivery system. Lasted me all day long with a nice little bump at around 3pm (due to the dual metabolism of the drug). My only problem was massive stomach cramping and bloating... I really wish I could have tolerated it because it really was a miracle drug for me... Cest la vie